Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The space of conjugacy classes of a topological group


Author: Dennis Daluge
Journal: Trans. Amer. Math. Soc. 200 (1974), 345-353
MSC: Primary 57E99; Secondary 22A05
MathSciNet review: 0368057
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The space $ {G^\char93 }$ of conjugacy classes of a topological group $ G$ is the orbit space of the action of $ G$ on itself by inner automorphisms. For a class of connected and locally connected groups which includes all analytic $ [Z]$-groups, the universal covering space of $ {G^\char93 }$ may be obtained as the space of conjugacy classes of a group which is locally isomorphic with $ G$, and the Poincaré group of $ {G^\char93 }$ is found to be isomorphic with that of $ G/G'$, the commutator quotient group. In particular, it is shown that the space $ {G^\char93 }$ of a compact analytic group $ G$ is simply connected if and only if $ G$ is semisimple. The proof of this fact has not appeared in the literature, even though more specialized methods are available for this case.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57E99, 22A05

Retrieve articles in all journals with MSC: 57E99, 22A05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1974-0368057-3
PII: S 0002-9947(1974)0368057-3
Keywords: Space of conjugacy classes, homotopy, commutator quotient group, maximal toroid, Weyl group, conjugacy class, covering space, simply connected
Article copyright: © Copyright 1974 American Mathematical Society